Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 26, 2017, 11:39 PM MDT for Baca County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 11:39 PM MDT (05:39 UTC)
- Expired
- Jul 27, 2017, 12:30 AM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 192 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
897 WWUS85 KPUB 270539 SPSPUB Special Weather Statement National Weather Service Pueblo CO 1139 PM MDT WED JUL 26 2017 COZ099-270630- Springfield Vicinity/Baca County CO- 1139 PM MDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 1230 AM MDT... At 1139 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Pritchett, or 20 miles southwest of Springfield, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Campo. LAT...LON 3707 10304 3733 10297 3732 10232 3705 10231 TIME...MOT...LOC 0539Z 266DEG 25KT 3717 10283 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:30 PM MDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 26, 5:30 PM MDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 530 PM MDT Wed Jul 26 2017 .SHORT TERM...(This evening through Thursday) Issued at 348 PM MDT Wed Jul 26 2017 ...Monsoonal moisture continues to support locally heavy rain and the potential for flash flooding tonight... Current water vapor imagery and upper air analysis has upper high across the Southern High Plains with weak to moderate westerly aloft across the region at this time, as minor embedded waves continue to ride the northern periphery of the ridge across the Northern Great Basin and Northern Rockies at this time. 12Z soundings at GJT (1.36 inches) and DEN (1.11 inches) had PWATS at 150 to 200 percent of normal across the region, with current water vapor imagery indicating minor embedded disturbances across northwestern Colorado and northern Central New Mexico at this time. With the ample moisture in place, SPC meso analysis is indicating CAPES of 1500- 2000 j/kg across the area at this time. Tonight and tomorrow...Latest high rest models continue to support minor embedded waves moving across the area this afternoon and evening, with scattered to numerous showers and storms developing across the higher terrain through the evening, with storms spreading east across the immediate adjacent plains and congealing into and MCS across the far southeast plains overnight, with THETA E ridge in place. With the ample moisture in place, all storms will have the potential for locally heavy rainfall and will continue to keep the Flash Flood watch in place across the eastern mountains and plains through the early morning hours, despite slightly more westerly steering flow keeping storms moving a tad faster than previous days. The slightly faster steering flow, however, is supporting bulk shear values on in the 20 to 25kt range, leading to the potential for a few stronger and rotating storms through the evening, capable of producing hail up to the size of quarters and gusty outflow winds. With the moist upslope flow, will likely see stratus developing across the eastern plains later tonight and persist through the mid morning hours of Thursday. This will likely keep much of eastern Colorado too stable to support convection tomorrow. With that said, latest models continue to keep best chances of storms over the higher terrain west of the I-25 corridor tomorrow afternoon and evening, and have tailored to forecast to follow suite. Storms tomorrow will continue to have ample moisture to work with, keeping locally heavy rain and the potential for Flash Flooding in the forecast. May need another Flash Flood Watch for area burn scars tomorrow afternoon, however, will see how tonight's rain plays out and let the next shift evaluate the need for one. Temperatures to remain below seasonal averages tomorrow, with highs generally in the 70s and 80s across the plains and mainly 50s and 60s across the higher terrain. .LONG TERM...(Thursday night through Wednesday) Issued at 348 PM MDT Wed Jul 26 2017 No big changes to current forecast as upper ridge looks to be quasi- stationary across the southwest and south central US, keeping the moisture rich monsoon plume over the central Rockies through the rest of this week. This means widespread daily showers and storms, first developing across the higher terrain and then spreading into the adjacent high valleys and eastern plains. Models have rain chances continuing into and through the overnight as well. With the relatively weak flow aloft, and probable development of MCS's, areas of heavy rain totals and potential flash flooding will occur, especially across urban areas and burn scars. There may be a few marginally severe storms during this time period, and temperatures will be below seasonal norms, with abundant cloud cover. Through the weekend and early next week, trough across the eastern US will push the upper ridge farther west. Scattered afternoon and evening showers and storms will be the rule, and be more concentrated across the higher terrain and adjacent locations. Storms would be enhanced, at times, with difficult to time shortwaves rippling through the flow. There will still be the potential for locally heavy rain totals and flash flooding, again primarily across urban areas and burn scars. Temperatures will remain below seasonal norms. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 523 PM MDT Wed Jul 26 2017 Thunderstorms will continue to impact much of southeast and south central Colorado through 27/04Z. Later tonight, lingering showers could persist through 27/06Z. Moist, upslope flow will result in MVR and IFR ceilings at KCOS and KPUB. Stable airmass may limit the extent of convection in the afternoon Thursday, but can't rule out a few thunderstorms. Thunderstorms are more likely in the San Luis Valley Thursday afternoon impacting the KALS airport. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM MDT Thursday for COZ072>089-093>099. && SHORT TERM...MW LONG TERM...MW AVIATION...STARK
Hazardous weather outlook, Jul 26, 11:37 AM MDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1137 AM MDT Wed Jul 26 2017 COZ058>089-093>099-271745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1137 AM MDT Wed Jul 26 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Numerous afternoon and evening thunderstorms are expected across the mountains and plains today, as deep monsoon moisture spreads across the region. Storms look to spread south and east across the immediate adjacent plains through the late afternoon and evening hours and out across the far southeast plains through the late evening hours and into early Thursday morning. With abundant moisture in place, locally heavy rainfall will be possible with all storms, leading to the potential of flash flooding across the area today, particularly on area burn scars and over urban locations. In addition, a few storms over the eastern plains could reach severe limits during the afternoon, producing 1 inch diameter hail and 60 mph winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread showers and thunderstorms are expected Thursday and Friday. Coverage of thunderstorms is then expected to diminish some and be most likely across the higher terrain and adjacent locations through the weekend and into the first part of next week. Risks with the storms will be lightning, small hail, and gusty winds to 50 mph. Some storms could become marginally severe with wind gusts to around 60 mph and quarter size hail. There will also be a potential for flash flooding, especially Thursday and Friday, and particularly across burn scars and urban areas. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely this afternoon and evening across much of southern Colorado. 23/23
In the hours before
Local storm report, Jul 26, 9:54 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN 8 NNW CRIPPLE CREEK 38.84N 105.25W
07/26/2017 M1.25 INCH TELLER CO PUBLIC
&&Local storm report, Jul 26, 10:37 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 PM MDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HEAVY RAIN 2 NW COLORADO SPRINGS 38.85N 104.85W
07/26/2017 M1.03 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jul 26, 10:41 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1041 PM MDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HEAVY RAIN 2 NE FALCON 38.95N 104.59W
07/26/2017 M0.75 INCH EL PASO CO TRAINED SPOTTER
FELL OVER THE PAST 20 MINUTES.
&&Special weather statement, Jul 26, 10:46 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1046 PM MDT WED JUL 26 2017
COZ094-099-270530-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
1046 PM MDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 1130 PM MDT...
At 1045 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Kim, or 31 miles southwest of Springfield, moving
southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kim.
LAT...LON 3711 10350 3753 10320 3730 10282 3700 10305
3700 10325
TIME...MOT...LOC 0445Z 326DEG 12KT 3722 10314
HodanishLocal storm report, Jul 26, 11:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1120 PM MDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HEAVY RAIN 3 ENE MANITOU SPRINGS 38.87N 104.86W
07/26/2017 U1.42 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL FOR THE DATE. RAIN BEGAN EARLY
THIS AFTERNOON.
&&
HOSpecial weather statement, Jul 26, 11:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 1139 PM MDT WED JUL 26 2017 COZ099-270630- Springfield Vicinity/Baca County CO- 1139 PM MDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 1230 AM MDT... At 1139 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Pritchett, or 20 miles southwest of Springfield, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Campo. LAT...LON 3707 10304 3733 10297 3732 10232 3705 10231 TIME...MOT...LOC 0539Z 266DEG 25KT 3717 10283 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 26, 6:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 26, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 31 min |
| Jul 26, 7:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 26, 7:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 18 min |
| Jul 26, 7:34 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 26, 8:00 PM MDT | Areal Flood Advisory | PUB | Bent, Crowley, Otero | 2 hr |
| Jul 26, 8:34 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
| Jul 26, 8:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 39 min |
| Jul 26, 9:05 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 26, 9:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 35 min |
| Jul 26, 9:43 PM MDT | Flash Flood Warning | PUB | Teller | 5 hr |
| Jul 26, 9:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 46 min |
| Jul 26, 10:46 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Jul 26, 11:56 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jul 27, 12:57 AM MDT | Areal Flood Advisory | PUB | Baca, Prowers | 3 hr |
| Jul 27, 1:33 AM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Otero | 3 hr |
| Jul 27, 3:29 AM MDT | Areal Flood Advisory | PUB | Las Animas, Otero, Pueblo | 2 hr |
| Jul 27, 4:26 AM MDT | Areal Flood Advisory | PUB | Bent, Las Animas, Otero | 64 min |
| Jul 27, 1:24 PM MDT | Special Weather Statement | PUB | Saguache | 51 min |
| Jul 27, 3:08 PM MDT | Special Weather Statement | PUB | Saguache | 37 min |
| Jul 27, 3:16 PM MDT | Special Weather Statement | PUB | Costilla | 29 min |
| Jul 27, 4:12 PM MDT | Areal Flood Advisory | PUB | Teller | 2 hr |
| Jul 27, 4:39 PM MDT | Special Weather Statement | PUB | Alamosa | 36 min |
| Jul 27, 5:13 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Jul 27, 5:26 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jul 27, 5:55 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.